Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Nov 14, 2007, 3:37 AM CST for 17 counties in Kansas. It took effect at Nov 14, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 3:37 AM CST (09:37 UTC)
- In effect from
- Nov 14, 2007, 11:00 AM CST
- Expired
- Nov 14, 2007, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 140937 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 337 AM CST WED NOV 14 2007 KSZ051-141045- /O.CAN.KICT.FW.A.0001.071114T1700Z-071115T0000Z/ MCPHERSON- 337 AM CST WED NOV 14 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ032-033-047>050-067-082-141745- /O.UPG.KICT.FW.A.0001.071114T1700Z-071115T0000Z/ /O.NEW.KICT.FW.W.0002.071114T1700Z-071115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-RENO-KINGMAN- 337 AM CST WED NOV 14 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXTREME FIRE DANGER IS FORECAST IN THE WATCH AREA TODAY. THIS AREA IS GENERALLY WEST OF A LINE FROM SALINA TO HUTCHINSON TO KINGMAN. WINDS WILL BE NORTH 20 TO 30 MPH WITH HIGHER GUSTS...WHILE THE RELATIVE HUMIDITY SHOULD FALL BELOW 20 PERCENT. THIS ALONG WITH DRY CONDITIONS ACROSS THE AREA...WILL RESULT IN EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HOWERTON
2 follow-up statements
000 WWUS83 KICT 141731 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1131 AM CST WED NOV 14 2007 KSZ051>053-068-069-083-091>093-150000- /O.EXA.KICT.FW.W.0002.000000T0000Z-071115T0000Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-HARPER-SUMNER- COWLEY- 1131 AM CST WED NOV 14 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. EXTREME FIRE DANGER IS FORECAST IN THE WARNING AREA TODAY. WINDS WILL BE NORTH 20 TO 30 MPH WITH HIGHER GUSTS... WHILE THE RELATIVE HUMIDITY IS EXPECTED TO FALL BELOW 20 PERCENT. THIS ALONG WITH DRY CONDITIONS ACROSS THE AREA...WILL RESULT IN EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ032-033-047>050-067-082-150000- /O.CON.KICT.FW.W.0002.000000T0000Z-071115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-RENO-KINGMAN- 1131 AM CST WED NOV 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. EXTREME FIRE DANGER IS FORECAST IN THE WARNING AREA TODAY. WINDS WILL BE NORTH 20 TO 30 MPH WITH HIGHER GUSTS... WHILE THE RELATIVE HUMIDITY IS EXPECTED FALL BELOW 20 PERCENT. THIS ALONG WITH DRY CONDITIONS ACROSS THE AREA...WILL RESULT IN EXTREME FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CHANCE
000 WWUS83 KICT 142349 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 549 PM CST WED NOV 14 2007 ...FIRE WEATHER CONDITIONS ARE IMPROVING... KSZ032-033-047>053-067>069-082-083-091>093-150100- /O.EXP.KICT.FW.W.0002.000000T0000Z-071115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 549 PM CST WED NOV 14 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE INCREASING AND WIND SPEEDS ARE DECREASING AS HIGH PRESSURE MOVES INTO THE CENTRAL PLAINS. THEREFORE... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ CDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:23 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 14, 3:23 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 AM CST WED NOV 14 2007 .DISCUSSION... TODAY-TONIGHT: FRONT MAKING GOOD PROGRESS ACROSS THE AREA WITH GUSTY WINDS AND VERY DRY AIR IN ITS WAKE. LATEST RUNS HAVE BACKED OFF ON THE WINDS SLIGHTLY. TEMPERATURES WILL BE QUITE TRICKY. NOT SURE WHY MODEL OUTPUT STATISTICS IS RUNNING SO WARM RELATIVE TO FORECAST SOUNDINGS. HAVE BASED TEMPERATURES MORE OFF THE 1800 UTC/2100 UTC GLOBAL FORECAST SYSTEM MODEL SOUNDINGS AFTER NEGATING THE SUSPICIOUS SURFACE DATA...THEN ADJUSTED HOURLY TEMPERATURES TO MODEL OUTPUT STATISTICS CURVE AND FORECAST MAXES. BIG CONCERN FOR FIRE WEATHER CONCERN IS DEWPOINTS. MORE ON THAT IN FIRE WEATHER SECTION. WINDS WILL SIGNIFICANTLY DIMINISH AFTER SUNSET...WITH CHILLY NIGHT IN STORE FOR THE AREA. THU-THU NIGHT: TYPICALLY FALL-LIKE WEATHER WITH COOL NIGHTS AND SUNNY DAYS ANTICIPATED. MAIN CONCERN IS MAXIMUM TEMPERATURES WITH RATHER LIMITED MIXING...DRY AIR AND ABUNDANT SUNSHINE. FRI-TUE: LITTLE CHANGE TO FORECAST THROUGHOUT THE PERIOD. STILL SOME UNCERTAINTY ON DEPTH OF MIXING ON BOTH FRI AND SAT...WITH INCREASING POTENTIAL FOR LARGE TEMPERATURE BUST...ESPECIALLY GIVEN THE DRY AIR AND SUNSHINE. SUSPECT THERE COULD BE LARGE WEST-EAST TEMPERATURE GRADIENT ON FRI. -HOWERTON && .FIRE WEATHER... RED FLAG CONDITIONS ARE EXPECTED STARTING 1700 UTC AND WILL CONTINUE INTO THE AFTERNOON WEST OF A LINE FROM SALINA TO KINGMAN. GLOBAL FORECAST SYSTEM MODEL SOUNDINGS SHOW EXTREMELY DRY AIR FROM SURFACE-700MB. MIXING COULD DROP DEWPOINTS TO AROUND 10 BY MIDDAY...SEVERAL DEGREES LOWER THAN CURRENTLY FORECAST. CURRENT HUMIDITY FORECAST IS JUST BELOW THE 20 PERCENT THRESHOLD...BUT GIVEN HIGHER LIKLIHOOD THAT IT WILL BE DRIER...WENT AHEAD AND HOISTED RED FLAG WARNING. && .AVIATION... CLOUDS NEAR 3KFT SHOULD EXIT KCNU THIS MORNING. OTHERWISE VFR CONDITIONS ANTICIPATED AT ALL SITES. MIDDLE LEVEL CLOUD DECK SHOULD SPREAD ACROSS CENTRAL KS THIS MORNING AND DISSIPATE THIS AFTERNOON. GUSTY NORTH WINDS SHOULD DIMINISH AROUND 0000 UTC. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 30 55 32 / 10 0 0 0 HUTCHINSON 56 28 55 32 / 0 0 0 0 NEWTON 55 30 53 32 / 0 0 0 0 ELDORADO 56 31 53 33 / 10 0 0 0 WINFIELD-KWLD 58 31 55 36 / 10 0 0 0 RUSSELL 54 24 56 28 / 0 0 0 0 GREAT BEND 55 24 56 29 / 0 0 0 0 SALINA 57 29 55 34 / 0 0 0 0 MCPHERSON 55 30 54 32 / 0 0 0 0 COFFEYVILLE 60 32 54 33 / 10 0 0 0 CHANUTE 57 31 53 31 / 10 0 0 0 IOLA 56 31 53 31 / 10 0 0 0 PARSONS-KPPF 59 30 54 32 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ032-033-047>050-067-082. &&
Hazardous weather outlook, Nov 13, 5:06 PM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 506 PM CST TUE NOV 13 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 506 PM CST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY HIGH TO POSSIBLE EXTREME FIRE DANGER LEVELS WILL AFFECT THE REGION ON WEDNESDAY...SEE THE LATEST FIRE WEATHER WATCH FOR ADDITIONAL DETAILS. FIRE DANGER LEVELS COULD REACH THE HIGH CATEGORY ON FRIDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
Nearby
Red Flag Warnings in Kansas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.